I need to find something that will help me sleep so that I can continue to function on my job while coping with serious Tramadol withdrawal. I get tired and fall asleep, but within a half hour wake up and I just know, that was all the sleep I was going to get for tonight. I guess I'm on day 4 now. Does Valerian root work?
Thank you to who ever said this gets better! The 2nd and 3rd night when I was jumping out of my skin and unable to stop pacing and getting weird zinging pains, I didn't believe I could live through it. I almost checked myself into a detox but I DID make it through and I guess lack of sleep didn't kill me. Also, my 9 yr old son would've cried his eyes out to wake up in the morning and find no mother around, so i couldn't go to that damned detox!
I tried Valerian Root before, a long time ago when I was here with Fentanyl w/d, and it didn't do a thing for me. I tried everything that was recommended, and it didn't do squat, so I think the only answer, for sure, is time.
I am where you are atm, w/d-ing from Tramadol as well. I am having the exact same problem you are, so I really can relate to you. I was in fact, just asleep for about an hour or so, and like the last three days, wake up abruptly, with the feeling of panic. While it's subsided now, I know that if I'm lucky enough to fall asleep again, that's exactly what will happen over and over too. I DO know as well though, that this DOES subside. It just takes time. The time is different for everyone. With Fentanyl, I got NO sleep for somewhere btwn 11-13 days. Then I got the kind of sleep I am having now, for months. It was only for 10-20 min. at a time though. It sucked bad. I somehow got through it though. I am trying hard to keep that in mind as I go through my own crap tonight, and try to help you through yours as well. It just takes extreme will, deliberate actions, such as listening to music, coming here, or talking to friends...whatever distracts you temporarily, and allows you to try again.
You are a dear. I'm sending you happy thoughts to whereever you are. Thanks for helping me get through this by talking about the real deal with me. The irony of it all is that when searching Tramadol on the net and looking for a drug I thought would be helpful, I read some of these comments before I ever took tramadol and then blew them off. I hope someone out there reads these comments and seriously decides NOT to take tramadol.
Well, if it makes you feel any better, I blew 'em off too...and I also stopped the damned drug for five days at one point, and the w/d symptoms were too much for me and I went back on. I don't think w/d ing from any drug your body is used to is easy. I don't think it makes it any easier that doctors aren't agreeing with it even being addictive in the first place.
I'm glad to help. We're helping each other through talking about it. Support when ya need it is just as valuable as time in this situation. So thank YOU too.
for the most acute insomnia during withdrawals get the doctor to prescribe you Zolpidem (stilnoct) for about 4-5 days. DO NOT take it for longer than this as otherwise you will be hooked to the sleeping tablets and won't be able to sleep without them anymore.. AFter the few days on the zolpidem you can switch to melatonin. buy the 5mg tablets and take 2 or 3 of them and decrease them. this should fix your sleeping troubles.
Zolpiderm..(Ambien) is HIGHLY addictive...This is how bad sleep deprivation can be...I took an Ambien..10mg..I weight only 92 pounds...and...NOTHING...Which is probably good because I don't want to get addicted to those..In addition to Valerian root...try decaf Green tea..contains a natural relaxing element...also, pick up some 5 HTP...Very helpful..but won't knock you out..Exercise as well..for me..doing it vigorously for 30-45 minutes a day has me dead tired and falling asleep at 9pm... This too shall pass..At one time or another we are just going to have to "Bite the Bullet." and "Pay the Piper." Just know you're going to have to be OK without being OK for a bit..And you are definitely no alone.
I am so thankful for all your comments. I too am coming off tramadol after 14yrs, my doctor told me it was simply a pain blocker, I had no idea what I was getting into. I have been deathly ill for over a month, been to the hospital 3 times feeling on the verge of death. The medical field needs a big wakeup call on this drug. I will be so thankful when my suffering is over, and I will never put my body thru this again. The lack of sleep, the zinging, or electric shocks that pulse thru my body are almost unbearable, my scalp throbs constantly, and gut aches constantly, I feel like I've been pumped with a stimulant with no relief, plus my heart feels like it wants to pound out of my chest constantly. This drug has almost destroyed my life. I have not been able to work for a month.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.